Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 10, 2007, 12:45 PM EDT for St. Lawrence County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 12:45 PM EDT (16:45 UTC)
- Expired
- May 10, 2007, 1:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 99 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 1:30 PM EDT | HAIL 0.75 | Colton, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 101645 SVRBTV NYC089-101745- /O.NEW.KBTV.SV.W.0002.070510T1645Z-070510T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1245 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NORTHERN NEW YORK * UNTIL 145 PM EDT. * AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DEGRASSE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST PIERREPONT AROUND 100 PM EDT. SOUTH COLTON AROUND 115 PM EDT. COLTON AROUND 120 PM EDT. 8 MILES SOUTHEAST OF POTSDAM AROUND 140 PM EDT. 6 MILES SOUTHWEST OF HOPKINTON AND 9 MILES SOUTH OF STOCKHOLM CENTER AROUND 145 PM EDT. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4436 7524 4427 7502 4468 7460 4482 7492 $$ LAHIFF
1 follow-up statement
000 WWUS51 KBTV 101706 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 107 PM EDT THU MAY 10 2007 NYC089-101745- /O.CON.KBTV.SV.W.0002.000000T0000Z-070510T1745Z/ ST. LAWRENCE NY- 107 PM EDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR EASTERN ST. LAWRENCE COUNTY... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST PIERREPONT..MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PIERREPONT AND SOUTH COLTON AROUND 120 PM EDT. COLTON AROUND 125 PM EDT. HANNAWA FALLS AROUND 135 PM EDT. PARISHVILLE...CONVERSE...6 MILES SOUTH OF WEST STOCKHOLM AND 7 MILES SOUTHEAST OF POTSDAM AROUND 145 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN NEW YORK. LAT...LON 4436 7524 4427 7502 4468 7460 4482 7492 $$ LAHIFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:14 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 10, 10:14 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1014 AM EDT THU MAY 10 2007 .SYNOPSIS... A HIGH PRESSURE AREA CENTERED SOUTHEAST OF NEW ENGLAND TODAY WILL DRIFT FURTHER EAST INTO THE ATLANTIC. A SOUTH TO SOUTHWEST FLOW AROUND THE HIGH WILL RESULT IN WELL ABOVE NORMAL TEMPERATURES TODAY. AN UPPER AIR DISTURBANCE OVER LAKE HURON EARLY THIS MORNING WILL MOVE EAST AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO VERMONT AND NORTHERN NEW YORK LATER THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY. A HIGH PRESSURE AREA OVER ONTARIO FRIDAY NIGHT WILL BUILD SLOWLY SOUTHEAST AND BRING FAIR AND DRY WEATHER TO THE REGION THIS WEEKEND...ALONG WITH COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... WILL ISSUE UPDATE TO INDC POT FOR SOME TSTMS TO HV GUSTY WNDS AND/OR SMALL HAIL. WL INDC LCLY HVY RAIN WITH DUE TO SLO MOVMT OF SYS. OTRW TIMING OF FCST LKS GOOD...AND NO BIG CHGS. SATL IMAGERY AND MODEL GUID INDCG VORT MAX MOVG ACRS SRN ONT ATTM...JUST TO THE N OF LK ONT. MODELS TRACK VORT INTO CNTRL NY BY 00Z AND NAM PSN APRS BEST BASED ON INITIAL PSN. THIS IS REFLECTED AS A WK SFC SYS OVR LK ONT ATTM. OVERALL SYS IS SLO MOVG. TSTMS CURRENTLY ALIGNED N TO S ACRS WRN THIRD OF NY THIS MRNG WL BE MONITORED AS THEY MOV E. TSTMS ASOCD WITH TIGHT THERM GRAD WRN NY WITH H/8 WARM AXIS FM ERN PA TO ERN LK ONT. ATTM...THE LEADING EDGE OF TSTMS HAVE BEEN WEAKENING AS IT MOVES E. HIEST DEW PTS ARE ACRS CNTRL PA INTO S CNTRL NY SUPPORTING CURRENT TSTMS. CONTD DAYTIME HEATING WILL CONT TO DESTABILIZE AREA...AND SPC HAS PLACED OUR AREA IN A SLIGHT RISK REGION. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... STRONG VORT MAX AND ASSOCIATED SHORTWAVE WILL MOVE EAST INTO NORTHERN NEW YORK TONIGHT AND THEN INTO VERMONT EARLY FRIDAY. HAVE GONE WITH LIKELY POPS FOR TONIGHT WITH SHOWERS LIKELY AND THUNDERSTORMS LIKELY UNTIL MIDNIGHT. GIVEN EXPECTED CLOUD COVER HAVE GONE A BIT WARMER THAN MOS GUIDANCE FOR MIN TEMPERATURES TONIGHT. ON FRIDAY...A COLD FRONT WILL MOVE SOUTH FROM CANADA INTO THE REGION. HAVE GONE WITH CHANCE POPS FOR SHOWERS AND POSSIBLE THUNDERSTORMS. GFS MOS GUIDANCE LOOKS A BIT TOO WARM WITH MAX TEMPERATURES ON FRIDAY... GIVEN EXPECTED CLOUD COVER...PRECIPITATION AND A COLD FRONT TO MOVE THROUGH THE REGION...SO HAVE GONE SEVERAL DEGREES BELOW THE GFS MOS GUIDANCE FOR MAX TEMPERATURES ON FRIDAY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A HIGH PRESSURE AREA OVER NORTHWEST ONTARIO EARLY FRIDAY NIGHT WILL BUILD SLOWLY SOUTHEAST AND WILL BE OVER THE REGION SUNDAY NIGHT AND MONDAY. THIS HIGH WILL BRING FAIR AND DRY WEATHER TO THE REGION FRIDAY NIGHT THROUGH MONDAY...ALONG WITH COOLER TEMPERATURES. HAVE NOT MADE ANY CHANGES TO THE LONG TERM FORECAST BEYOND SUNDAY NIGHT. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... FOR THE FIRST 24 HOURS...SATELLITE IMAGERY SHOWS PLENTY OF MID LEVEL CLOUDS WITHIN THIS FLOW AND THUS EXPECT ANY CLOUD CEILINGS TO BE BETWEEN 10000 AND 15000 FEET THROUGH 18Z TODAY. AFTER 18Z FOR KBTV/KMPV AND AFT 12Z-16Z FOR KMSS AND KSLK...LOOKING AT SCATTERED TO BROKEN CLOUDS DEVELOPING AROUND 5000 FEET AS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS INCREASE. THIS IS IN RESPONSE TO AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING TOWARD THE AREA IN THE AFTERNOON. ANY SHOWERS OR THUNDERSTORMS WILL BE SCATTERED IN NATURE WITH VISIBILITIES REMAINING IN THE VFR CATEGORY FOR THE MOST PART...W/ OCCASIONAL MVFR COND BRINGING VSBY DOWN TO 4-5SM AT TIMES IN SHOWERS/FOG AND CEILINGS AROUND 2000/2500 FEET. WINDS WILL BE 10 KNOTS OR LESS THROUGH THE FORECAST PERIOD. FOR 12Z FRIDAY THROUGH MONDAY...VFR CONDS TO PREVAIL OVERALL DURING THIS PERIOD. A GENERAL RETURN TO FAIR AND DRY WEATHER IS EXPECTED BY LATER FRIDAY INTO UPCOMING WEEKEND AS SFC FRONT SLIPS SOUTH OF AREA AND BROAD HIGH PRESSURE BUILDS SOUTHWARD FROM SC CANADA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...SFH SHORT TERM...WGH LONG TERM...WGH AVIATION...JN
Hazardous weather outlook, May 10, 9:54 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 954 AM EDT THU MAY 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-111400- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 954 AM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL LOW PRESSURE AND AN ASSOCIATED WEAK SURFACE FRONT ACROSS THE EASTERN GREAT LAKES THIS MORNING...WILL MOVE EAST AND AFFECT MUCH OF NORTHERN NEW YORK AND WESTERN NEW ENGLAND WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE AND WARM AFTERNOON TEMPERATURES AHEAD OF THIS SYSTEM...WILL ALLOW THE ATMOSPHERE TO BECOME QUITE UNSTABLE THIS AFTERNOON. AS A RESULT...A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON INTO EARLY THIS EVENING...WITH STRONG DAMAGING WINDS AND LARGE HAIL. WHILE SHOWERS ARE LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS...THE LOSS OF DAYTIME HEATING AND COOLER TEMPERATURES WILL END THE SEVERE THREAT LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. JMG
In the hours before
Special weather statement, May 10, 9:50 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 950 AM EDT THU MAY 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-101900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 950 AM EDT THU MAY 10 2007 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTH COUNTRY TODAY... UPPER LEVEL LOW PRESSURE AND AN ASSOCIATED WEAK SURFACE FRONT ACROSS THE EASTERN GREAT LAKES THIS MORNING...WILL MOVE EAST AND AFFECT MUCH OF NORTHERN NEW YORK AND WESTERN NEW ENGLAND WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE AND WARM AFTERNOON TEMPERATURES AHEAD OF THIS SYSTEM...WILL ALLOW THE ATMOSPHERE TO BECOME QUITE UNSTABLE THIS AFTERNOON. AS A RESULT...A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON INTO EARLY THIS EVENING...WITH STRONG DAMAGING WINDS AND LARGE HAIL. WHILE SHOWERS ARE LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS...THE LOSS OF DAYTIME HEATING AND COOLER TEMPERATURES WILL END THE SEVERE THREAT LATER THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:43 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.